MAUDE Adverse Event Report: HOLOGIC, INC ATEC INTRODUCER; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC INTRODUCER; INSTRUMENT, BIOPSY
Model Number ILS 0914-20
Medical Device Problem Codes Material Fragmentation (1261); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during an atec procedure on (b)(6) 2025, an artifact was observed in the patient's breast after an mri biopsy in addition to the smark-m-ss2 marker that was deployed at the time.It is reported that the procedure was completed successfully; however, the customer reports that the patient required additional medical or surgical intervention.No further information is available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an atec procedure on (b)(6) 2025, an artifact was observed in the patient's breast after an mri biopsy, in addition to the smark-m-ss2 marker that was deployed at the time.It is reported that the procedure was completed successfully; however, the customer reports that the patient required additional medical or surgical intervention.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint, and only limited patient-related information was provided.Based on the available information, the customer reported material found in the patient¿s breast after biopsy, which was considered relevant to the failure mode.Investigation of this issue was conducted through customer-provided information, historical complaint review, analysis of similar events, and evaluation of product design.Cause/root cause: the root cause of the reported issue is associated with inadequate manufacturing process controls at the supplier, which resulted in introducer sheath components being produced with internal burrs and residual debris.These imperfections were not effectively detected during the previous inspection process, allowing foreign particles to remain in the components and subsequently be present in the final assembled product.A detailed review of historical complaints and nonconformance events confirmed that the debris found during internal inspections matched the particles described in multiple complaints, establishing a direct link between the supplier¿s process deficiencies and the reported failure mode.To address this issue, a scar was issued to the supplier, requiring the implementation of enhanced process controls, burr removal procedures, and improved cleaning steps at the supplier¿s facility.Initially, the complaint from the customer was filed against the atec biopsy device and marker.However, following investigation, it was determined that particles resembling those described in the customer complaint were found inside the introducer's sheath.As the customer confirmed that the atec introducer localization system (ils) was used during the procedure, it has been determined that the foreign material originated from the atec ils and mdr 1222780-2025-00359 was filed against the accessory.Conclusion: the reported issues have been confirmed, and the most probable root cause has been identified.A health risk assessment will establish the need for updates to the risk management.Additionally, an nce was escalated to a scar and through this scar, containment and corrective actions were implemented by the supplier, and the root cause was identified for further investigation and resolution.A capa nor a new hra, scar or nce are deemed required by this event.Future events will be monitored and trended.Complaint confirmed: yes.Device history record (dhr) review: the dhr review was not conducted since the lot/serial number was not provided by the complainant.

Brand Name
ATEC INTRODUCER
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22365222
Report Number1222780-2025-00359
Device Sequence Number18496419
Product Code KNW
UDI-Device Identifier05420045503208
UDI-Public05420045503208
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberILS 0914-20
Device Catalogue NumberILS 0914-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown